MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911420270
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Congestive Heart Failure (1783); Dyspnea (1816); Non specific EKG/ECG Changes (1817); Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Reocclusion (1985)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mfr.Ref.# 2134265-2016-11215.(b)(4).It was reported that in-stent restenosis (isr) and myocardial infarction (mi) occurred.In (b)(6) 2012, the patient presented with unstable angina and index procedure was performed on the same day.The target lesion was de novo lesion located in the mid left anterior descending artery (lad) with 70 % stenosis and was 45 mm long with a reference vessel diameter of 2.5 mm.The target lesion was treated with direct placement of a 2.50 mm x 28 mm and 2.75 x 20 mm pe plus stents.Following post dilatation, residual stenosis was 0%.The patient had significant angina and had reproducible angina with balloon occlusion during lad stenting.The mid lad stenosis was likely culprit for angina.Subsequently, the proximal segment of diagonal artery was angioplastied using 1.5 x 1.5 mm apex balloon catheter.After 2 days, the patient was discharged with aspirin and clopidogrel.In (b)(6) 2016, the patient was diagnosed with acute decompensated systolic heart failure and the patient was hospitalized on the same day.The patient received medication therapy in response to the event.Six days post-admission, outcome of the event was considered as resolved and the patient was discharged on the same day.Fifteen days later, the patient presented with complaints of increase in shortness of breath and the patient was hospitalized.Electrocardiogram was performed and revealed non-specific st and t wave abnormality on v5, v6 leads.Two days after, cardiac enzyme were noted to be elevated and site reported an event of mi and the patient was also diagnosed with acute on chronic congestive heart failure.A day after, coronary angiography reveals left anterior descending artery (lad) with severe in-stent restenosis (isr).In (b)(6) 2016, the patient was diagnosed with unstable angina.The patient received medication and underwent pci with placement of drug-eluting stent to proximal rca and mid circumflex in response to unstable angina.Two days later, the event mi and unstable angina were considered as resolved and the patient was discharged.Nine days later, the patient was diagnosed with worsening of coronary artery disease and the patient was hospitalized.On the following da, coronary angiography revealed 80% in stent restenosis in mid lad which was treated with pre-dilatation with a 2.5 x 12 mm nc emerge balloon catheter followed by placement of 2.5 x 15 mm non-bsc stent with 0 % residual stenosis.Three days later, the event worsening coronary artery disease was considered as resolved and the patient has discharged.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that in (b)(6) 2016, seventeen days after the patient was discharged and not fifteen days as what was previously reported, the patient presented with complaints of increase in shortness of breath and the patient was hospitalized.It was also further reported that in (b)(6) 2016, the 95% severe proximal in-stent restenosis (isr) of the right coronary artery was treated with predilation and placement of a 2.5x18mm non-bsc drug-eluting stent.Additionally, the 90 to 95%, severe isr in mid left circumflex artery was treated with predilation and placement of a 2.5x18mm non-bsc stent.Twelve days later, the patient underwent cardiac catheterization.The 90% stenosis in 1st diagonal branch was treated with predilation with a 2.5x30mm nc emerge balloon catheter followed by placement of 2.25x28mm, 2.25x18mm and 2.25x12 mm non-bsc drug-eluting stents in overlapping manner with 0% residual stenosis.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6149474
Report Number2134265-2016-11216
Device Sequence Number16237413
Product Code NIQ
UDI-Device Identifier08714729807902
UDI-Public(01)08714729807902(17)20121212(10)0014960489
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2012
Device Model NumberH7493911420270
Device Catalogue Number39114-2027
Device Lot Number0014960489
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR